MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS VELOCITY¿ 30 BIOLOGICAL INDICATOR; INDICATOR, BIOLOGICAL

ADVANCED STERILIZATION PRODUCTS VELOCITY¿ 30 BIOLOGICAL INDICATOR; INDICATOR, BIOLOGICAL
Model Number 43210-30
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant med products: sterrad 100nx sterilizer, serial # (b)(4).(b)(4).Asp investigation summary: the investigation included a review of the device history record (dhr), trending of lot number, system risk analysis (sra), visual analysis, and unused product evaluation.The dhr was reviewed and the involved lot met manufacturer specifications at the time of release.No anomalies were observed that would contribute to the customer's experienced issue.Trending analysis by lot number was reviewed from 08/06/2019 to 11/13/2019 and trending was not exceeded.The sra indicates the risk associated with exposure to biohazardous, pathogenic or infectious material is "low." the single velocity ¿ bi was returned for visual inspection.The chemical indicator disc was yellow in color, the cap was depressed and no media was observed.The reported issue was not confirmed.Thirteen (13) unused bis were submitted for functional evaluation.Eleven bi's were tested and two bi's were used as controls.Functional specification was met with 0+/11 bis.The media level of all 13 samples were visually inspected both pre and post processing and no change in media level was observed.The assignable cause could not be confirmed.It is unlikely the suspected positive bi was caused by a manufacturing issue as the unused product functional evaluation met functional specification, dhr review found no anomalies that would contribute to a positive bi result and lot history review found trending was not exceeded in this lot.Also, no manufacturing anomalies were observed in the returned suspect bi that would contribute to a positive bi result.An issue with sterrad® performance is also unlikely as the cycle passed and the chemical indicator disc changed correctly.In regards to the released load, the customer was advised to always follow the instructions for use which state: a positive result on a test bi signifies that a sterilization condition was not achieved.If a positive result is observed: follow the current hospital or healthcare facility¿s policies and procedures regarding quarantine, or retrieval, and reprocessing of potentially non-sterile instruments and notification of the physician(s).The issue will continue to be tracked and trended.Asp complaint ref: (b)(4).
 
Event or Problem Description
A customer reported a positive result with a velocity¿ biological indicator (bi) after a completed sterrad® 100nx cycle.The bi was incubated for 30 minutes.The bi was processed on the bottom shelf close to the rear of the chamber, and the bi was not placed in the pouch with the load or secured to the load using tape.The result of the previous and subsequent two bis were negative.No tape/labeling was placed over the cap holes prior to processing, the cap was depressed after processing, the bi was crushed after processing, no reduction in media/leakage was observed, and there were no punctures on the side of the plastic or media leak.The affected load was initially reported as being reprocessed and not used on a patient.However; upon further follow-up, the customer reported that one bronchoscope was released and used on a patient prior to reprocessing the load.There was no report of infection, injury or harm to patient(s) associated with this issue.Although there is no report of patient injury or harm and no prior incidents have resulted in serious injury, advanced sterilization products (asp) has determined in this situation sterility cannot be assured.Therefore, as a matter of policy asp had decided to report all incidents of positive velocity¿ biological indicators when the load has been released and used on patient(s) prior to reprocessing.

Brand Name
VELOCITY¿ 30 BIOLOGICAL INDICATOR
Common Device Name
INDICATOR, BIOLOGICAL
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
MDR Report Key9741741
Report Number2084725-2020-00015
Device Sequence Number2401232
Product Code FRC
UDI-Device Identifier10705037049400
UDI-Public10705037049400
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K994055
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/06/2020
Device Model Number43210-30
Device Catalogue Number4321030
Device Lot Number2181914
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/18/2020
Initial Report FDA Received Date02/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1